Alert archive / Georgia / Flash Flood Warnings in 2025
Flash Flood Warning 6, NWS Atlanta, GA
NWS Atlanta, GA issued this flash flood warning at May 11, 2025, 2:50 PM EDT for Toombs County, Georgia. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 11, 2025, 2:50 PM EDT (18:50 UTC)
- Expired
- May 11, 2025, 5:52 PM EDT
- In force
- 3 hr
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
- Flood severity
- None
County Toombs County, GA
The radar
The Robins AFB radar (KJGX), 118 km from the middle of the area, began a volume at 18:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 6.8 hours before the alert went out and 183 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1293 J/kg
- Mixed-layer CIN
- -27 J/kg
- Mixed-layer LCL
- 767 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 90 m²/s²
- 0-3 km storm-relative helicity
- 112 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 1.9
The text
As transmitted.
147
WGUS52 KFFC 111850
FFWFFC
GAC279-120045-
/O.NEW.KFFC.FF.W.0006.250511T1850Z-250512T0045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Peachtree City GA
250 PM EDT Sun May 11 2025
The National Weather Service in Peachtree City has issued a
* Flash Flood Warning for...
Toombs County in southeastern Georgia...
* Until 845 PM EDT.
* At 250 PM EDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 3 and 4 inches of rain
have fallen. Additional rainfall amounts of 1 to 2 inches are
possible in the warned area. Flash flooding is ongoing or expected
to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar indicated.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Lyons, Vidalia, Santa Claus, Johnson Corner, South Thompson,
Toombs Central, New Branch, Center, Rock Springs, Ponderosa, Cedar
Crossing, Ohoopee, English Eddy, Grays Landing and McNatt Falls.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3220 8244 3226 8240 3229 8228 3232 8223
3223 8221 3217 8218 3214 8219 3191 8223
3194 8229 3193 8230 3195 8231 3193 8231
3194 8238 3195 8237 3196 8238 3195 8239
3196 8240 3195 8240 3196 8243 3197 8248
FLASH FLOOD...RADAR INDICATED
$$1 follow-up statement
071
WGUS72 KFFC 112152
FFSFFC
Flash Flood Statement
National Weather Service Peachtree City GA
552 PM EDT Sun May 11 2025
GAC279-112202-
/O.CAN.KFFC.FF.W.0006.000000T0000Z-250512T0045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Toombs GA-
552 PM EDT Sun May 11 2025
...FLASH FLOOD WARNING IS CANCELLED FOR TOOMBS COUNTY...
The heavy rain has ended. Flooding is no longer expected to pose a
threat. Please continue to heed remaining road closures.
&&
LAT...LON 3220 8244 3226 8240 3229 8228 3232 8223
3223 8221 3217 8218 3214 8219 3191 8223
3194 8229 3193 8230 3195 8231 3193 8231
3194 8238 3195 8237 3196 8238 3195 8239
3196 8240 3195 8240 3196 8243 3197 8248
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this flash flood warning went out at May 11, 2:24 PM EDT, 26 minutes earlier.
Area forecast discussion, May 11, 2:24 PM EDT, 26 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 224 PM EDT Sun May 11 2025 ...Afternoon Area Forecast Discussion... .SHORT TERM... (This afternoon through Monday) Issued at 203 PM EDT Sun May 11 2025 Key Messages: - A Flood Watch is in effect for west central Georgia. - Rainfall totals of 1 to 3 inches and isolated totals over 4 inches are expected by Monday evening. - There are multiple opportunities for severe weather through Monday, including a small risk for nocturnal tornadoes tonight. Weather Pattern through Monday: The weather pattern over the state will continue to be dominated by a closed upper level low that will very slowly move from over Louisiana today to over Mississippi and Alabama on Monday. Strong southerly flow downstream of the low will continuously send a plume of Gulf moisture over Georgia. A series of weak shortwaves embedded in the moist flow wrapping around the low will be primary drivers of enhanced rainfall and thunderstorm activity. The first of these waves is currently over the GA/FL border, and will gradually move north across the state later on this afternoon through the evening. A second wave will push through late tonight into early Monday morning, with a third late Monday into Monday night. In between the waves it'll be generally dry with only light rain or showers around. Overall the setup will continue the dreary conditions across the area through early next week. High temperatures will again be much cooler than normal today due to easterly winds and mostly cloudy skies, keeping temps in the 60s. Winds turn southeasterly on Monday bringing in some warmer air, with highs climbing into the low to mid 70s in northern GA, and upper 70s in central GA. Overnight lows will be in the upper 50s to low 60s. Expected Rainfall & Flooding Concerns: Widespread rainfall totals between 1 and 3 inches are expected through Monday, with localized totals potentially exceeding 5 inches over central Georgia. This could produce some localized flooding, especially if any thunderstorms train over the same region. One area of potential concern is west central Georgia where 1-3 inches of rain yesterday saturated soils and created more vulnerability to flooding. A Flood Watch is in effect for this area through Monday morning. Elsewhere in the state, the risk for flash flooding is lower due to less soil saturation. As rainfall totals continue to climb, rising river and stream levels are likely. Some minor to moderate river flooding could begin as early as Monday. Severe Weather Threat: Several rounds of thunderstorm activity will move across the area later on today through Monday, and bring some severe weather potential. The initial area of concern will be in portions of central Georgia from Macon southward this afternoon and evening. A shortwave moving north will be a source of lift, which combined with diurnal heating should lead to 750-1500 J/kg of MUCAPE. Unidirectional shear profiles, 700-500 mb lapse rate below 6 C/km and saturated soundings suggest that downburst winds driven by precipitation loading will be the main threat during this period, through a brief tornado cannot be ruled out. A second shortwave will move through late tonight into early Monday morning. CAM guidance is suggesting better lapse rates and some turning of the low level winds ahead of this feature. Combine this with some instability and plentiful moisture, and the potential exists for low topped supercells. If this setup develops then a couple of brief nocturnal tornado spin-ups can't be ruled out. The best tornado potential looks like it would be in west central Georgia between midnight and 6 AM, but most of northern and central Georgia are also at risk. Damaging winds gusts or marginally severe hail could also occur. Another round of thunderstorm activity is possible during the afternoon and evening on Monday due to the combination of diurnal and a third shortwave projected to move across the area. While the environmental conditions may not be as favorable as today/tonight, the upper level low being in close proximity to the area will create conditions that would support isolated severe thunderstorms. Damaging wind gusts, hail, and a brief tornado would be possible. Culver && .LONG TERM... (Tuesday morning through next Saturday) Issued at 203 PM EDT Sun May 11 2025 Key Messages: - Cool and wet through mid week with river flooding possible. - Temperatures start to climb Thursday onward with thunderstorm chances across north Georgia each afternoon starting Friday. By Wednesday the cut-off low will be on its way out of the region bringing drier W/NW flow across the SERN US. While we could still see some lingering PoPs in E/NE GA through Wednesday afternoon, conditions clear and temperatures return to near normal. The more seasonable conditions will be short lived, however, as temperatures heat up Thursday onwards. Highs near 90 and lows around 70 can be expected through the end of week period. At the same time, a breaking wave pattern over the great lakes region will help to initiate several shortwaves which jaunt across the state through the later half of the week. Combined with the NW mid level flow, warm destabilizing temperatures, and just enough moisture, afternoon/evening thunderstorms may be in the cards for North GA each afternoon. Given the flow pattern and dynamic support, the main concern with any storms will be the potential for any cold pool organization which may be able to ride any stability boundary in the form of an MCS. Gusty to damaging winds would be the main concern, however this is still too far out to say with much certainty. SM && .AVIATION... (18Z TAFS) Issued at 203 PM EDT Sun May 11 2025 LIFR ceilings (500-900 ft AGL) and rounds of showers and thunderstorms will be a common theme in north and central Georgia through most of the 18Z TAF period. Some improvement towards a mix of IFR and MVFR (ceilings 800-1500 ft AGL) conditions is possible through 03Z tonight, and again Monday afternoon. Thunderstorms are most likely between 22Z today and 03Z Monday, and again possible from 09Z to 13Z Monday, and 20Z to 23Z Monday. Winds will be easterly with occasional gusts to around 20 kt through this evening. Winds turn SE by Monday afternoon. //ATL Confidence...18Z Update... Moderate confidence in the continuation of IFR conditions or worse at ATL. Moderate confidence in the occurrence of thunderstorms between 22Z and 03Z today, low confidence in storms on Monday morning and afternoon. High confidence in continued east winds. Culver && .PRELIMINARY POINT TEMPS/POPS... Athens 62 76 60 75 / 100 90 80 80 Atlanta 63 78 61 75 / 100 80 70 80 Blairsville 58 71 56 69 / 100 90 90 100 Cartersville 62 79 58 75 / 100 80 80 90 Columbus 64 81 60 79 / 80 70 40 50 Gainesville 62 75 61 73 / 100 90 80 90 Macon 64 81 61 79 / 100 80 50 60 Rome 62 80 59 77 / 90 90 70 90 Peachtree City 63 79 58 77 / 100 80 60 70 Vidalia 66 81 64 81 / 100 80 50 60 && .FFC WATCHES/WARNINGS/ADVISORIES... Flood Watch through Monday afternoon for GAZ078>080-089>093- 102>106-108. && SHORT TERM...Culver LONG TERM....SM AVIATION...Culver
Hazardous weather outlook, May 11, 2:28 PM EDT, 22 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 228 PM EDT Sun May 11 2025 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-121830- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 228 PM EDT Sun May 11 2025 This Hazardous Weather Outlook is for north and central Georgia. .DAY ONE...This Afternoon and Tonight... Heavy rainfall is possible in central and north Georgia today. A Flood Watch is in effect for west central Georgia where the highest risk of flash flooding exists. Thunderstorms will return to north and central Georgia today. Isolated strong to severe storms could produce damaging winds in central Georgia this afternoon. A second round of thunderstorms should develop tonight. A brief nocturnal tornado spin-up, damaging winds and or hail may occur with tonight's storms. .DAYS TWO THROUGH SEVEN...Monday through Saturday... Isolated severe storms are possible Monday. All hazards, including damaging winds, hail or a brief tornado are possible. Rain showers and thunderstorms will continue in Georgia through Wednesday. This will lead to widespread rainfall totals between 2 and 4 inches, with localized amounts over 5 inches. Rising river levels and some limited river flooding may develop. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight.
In the hours before
Special weather statement, May 11, 2:22 PM EDT, 28 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
222 PM EDT Sun May 11 2025
GAZ086-113-111900-
Toombs GA-Emanuel GA-
222 PM EDT Sun May 11 2025
...A strong thunderstorm will impact portions of Toombs and south
central Emanuel Counties through 300 PM EDT...
At 221 PM EDT, a strong thunderstorm was near Plant Hatch, moving
north at 35 mph.
HAZARD...Frequent cloud to ground lightning and heavy rain.
SOURCE...Radar indicated.
IMPACT...Lightning is one of nature's leading killers. If you can
hear thunder, you are close enough to be struck by
lightning. Heavy rain may cause temporary street flooding
especially in poor drainage areas.
Locations impacted include...
Lyons, Vidalia, Stillmore, Oak Park, Santa Claus, Center, Toombs
Central, Ohoopee, New Branch, Ponderosa, McNatt Falls, South
Thompson, English Eddy, Grays Landing, Rock Springs, Cedar Crossing,
Johnson Corner, and Normantown.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. Electrical
appliances should not be used unless in an emergency. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
&&
LAT...LON 3194 8228 3193 8230 3195 8231 3193 8231
3194 8238 3196 8238 3195 8239 3197 8248
3231 8243 3241 8239 3248 8218 3243 8219
3235 8225 3235 8224 3223 8221 3217 8218
3214 8220 3191 8223
TIME...MOT...LOC 1821Z 181DEG 30KT 3192 8229
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...<30 MPHSpecial weather statement, May 11, 2:43 PM EDT, 7 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
243 PM EDT Sun May 11 2025
GAZ097-098-109>112-111930-
Wheeler GA-Telfair GA-Treutlen GA-Montgomery GA-Laurens GA-Dodge GA-
243 PM EDT Sun May 11 2025
...Strong thunderstorms will impact portions of southeastern Laurens,
southeastern Dodge, Telfair, southwestern Treutlen, Wheeler and
Montgomery Counties through 330 PM EDT...
At 243 PM EDT, a line of strong thunderstorms was along a line
extending from near Lumber City to near Red Bluff, and moving north
at 25 mph.
HAZARD...Up to 40 mph wind, frequent cloud to ground lightning and
heavy rain.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Locations impacted include...
McRae, Eastman, Soperton, Alamo, Mount Vernon, Helena, Lumber City,
Glenwood, Milan, Uvalda, Ailey, Rhine, Scotland, Chauncey,
Jacksonville, Tarrytown, Towns, Horse Creek Wma, Lothair, and Spring
Hill.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
&&
LAT...LON 3178 8303 3181 8309 3181 8314 3182 8313
3184 8317 3214 8325 3237 8292 3238 8247
3196 8253 3192 8263 3192 8268 3190 8269
3186 8276 3186 8278 3184 8279 3178 8289
3179 8290 3178 8292 3179 8298 3178 8299
TIME...MOT...LOC 1843Z 185DEG 24KT 3196 8261 3179 8306
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPHThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 10, 10:02 PM EDT | Special Weather Statement | FFC | Laurens | 28 min |
| May 10, 10:32 PM EDT | Special Weather Statement | FFC | Laurens | 28 min |
| May 11, 3:11 AM EDT | Flood Watch | FFC | Chattahoochee, Crisp, Dooly, Harris, Macon, Marion and 8 more | 29 hr |
| May 11, 2:22 PM EDT | Special Weather Statement | FFC | Toombs | 38 min |
| May 11, 2:43 PM EDT | Special Weather Statement | FFC | Dodge, Montgomery, Telfair, Wheeler | 47 min |
Nearby
Flash Flood Warnings in Georgia, 2025Every flash flood warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.